Alert archive / Tennessee / Wind Advisories in 2010
Wind Advisory 3, NWS Morristown, TN
NWS Morristown, TN issued this wind advisory at Jan 24, 2010, 3:47 PM EST for 11 counties in Tennessee; Cherokee County, Clay County, North Carolina; Washington County, City of Bristol, Virginia. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Jan 24, 2010, 3:47 PM EST (20:47 UTC)
- Expired
- Jan 24, 2010, 7:56 PM EST
- In force
- 4 hr
- Issued by
- NWS Morristown, TN
Counties Cherokee County, NC, Clay County, NC, Blount County, TN, Carter County, TN, Cocke County, TN, Greene County, TN, Johnson County, TN, Monroe County, TN, Polk County, TN, Sevier County, TN, Sullivan County, TN, Unicoi County, TN, Washington County, TN, City of Bristol, VA, Washington County, VA
The radar
The Knoxville radar (KMRX), 41 km from the middle of the area, began a volume at 20:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 8.8 hours before the alert went out and 281 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 489 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 488 m²/s²
- 0-3 km storm-relative helicity
- 722 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
502 WWUS74 KMRX 242047 NPWMRX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MORRISTOWN TN 347 PM EST SUN JAN 24 2010 ...STRONG AND GUSTY SOUTHERLY WINDS EARLY TONIGHT IN THE HIGHER ELEVATIONS... .STRONG SOUTHERLY WINDS WILL CONTINUE AHEAD OF A SLOW MOVING COLD FRONT. HOWEVER...WIND SPEEDS HAD SIGNIFICANTLY DECREASED FROM EARLIER TODAY. WINDS WILL SHIFT TO THE SOUTHWEST OR WEST AND CONTINUE TO DECREASE...AFTER THE COLD FRONT PASSES EAST OF THE REGION TONIGHT. NCZ060-061-TNZ017-018-040>047-071>074-086-087-101-102-VAZ008- 250300- /O.CAN.KMRX.HW.W.0002.000000T0000Z-100124T2100Z/ /O.NEW.KMRX.WI.Y.0003.100124T2047Z-100125T0300Z/ CHEROKEE-CLAY-SULLIVAN-JOHNSON-NORTHWEST COCKE- COCKE SMOKY MOUNTAINS-NORTHWEST GREENE-SOUTHEAST GREENE- WASHINGTON TN-UNICOI-NORTHWEST CARTER-SOUTHEAST CARTER-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- NORTHWEST MONROE-SOUTHEAST MONROE-WEST POLK-EAST POLK-WASHINGTON- INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...KINGSPORT... MOUNTAIN CITY...NEWPORT...COSBY...GREENEVILLE...CEDAR CREEK... JOHNSON CITY...ERWIN...ELIZABETHTON...ROAN MOUNTAIN...MARYVILLE... CADES COVE...SEVIERVILLE...GATLINBURG...MADISONVILLE... COKER CREEK...BENTON...DUCKTOWN...ABINGDON 347 PM EST SUN JAN 24 2010 ...WIND ADVISORY IN EFFECT UNTIL 10 PM EST THIS EVENING... ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM EST THIS EVENING. THE HIGH WIND WARNING HAS BEEN CANCELLED. * TIMING: STRONG SOUTHERLY WINDS WILL CONTINUE AHEAD OF A SLOW MOVING COLD FRONT. * WINDS: SOUTHEASTERLY WINDS BETWEEN 15 AND 30 MPH WITH GUSTS UP UP TO 50 MPH CAN BE EXPECTED...MAINLY IN THE HIGHER ELEVATIONS. * IMPACTS: WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES...SO USE CAUTION WHEN DRIVING. LIGHTWEIGHT LOOSE OUTDOOR OBJECTS MAY NEED TO BE SECURED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 26 TO 39 MPH AND/OR GUSTS OF 40 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES... SO USE CAUTION WHEN DRIVING. && $$ TNZ085-242200- /O.CAN.KMRX.HW.W.0002.000000T0000Z-100124T2100Z/ MCMINN- INCLUDING THE CITY OF...ATHENS 347 PM EST SUN JAN 24 2010 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS CANCELLED THE HIGH WIND WARNING. SOUTHERLY WINDS HAD DECREASED OVER LOWER ELEVATIONS OF EAST TENNESSEE...INCLUDING THE FOOTHILLS. $$ TNZ012>016-035>039-067>070-081>084-098>100-VAZ001-002-005-006- 242200- /O.CAN.KMRX.WI.Y.0002.000000T0000Z-100124T2100Z/ SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-MORGAN-ANDERSON-UNION- GRAINGER-HAMBLEN-ROANE-LOUDON-KNOX-JEFFERSON-SEQUATCHIE-BLEDSOE- RHEA-MEIGS-MARION-HAMILTON-BRADLEY-LEE-WISE-SCOTT-RUSSELL- INCLUDING THE CITIES OF...ONEIDA...LA FOLLETTE...TAZEWELL... SNEEDVILLE...ROGERSVILLE...WARTBURG...CLINTON...OAK RIDGE... MAYNARDVILLE...RUTLEDGE...MORRISTOWN...LENOIR CITY...KNOXVILLE... DANDRIDGE...DUNLAP...PIKEVILLE...DAYTON...DECATUR...JASPER... CHATTANOOGA...CLEVELAND...JONESVILLE...WISE...NORTON... GATE CITY...LEBANON 347 PM EST SUN JAN 24 2010 /247 PM CST SUN JAN 24 2010/ ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS CANCELLED THE WIND ADVISORY. SOUTHERLY WINDS HAD DECREASED OVER LOWER ELEVATIONS OF EAST TENNESSEE...INCLUDING THE CUMBERLAND PLATEAU. $$ TG
1 follow-up statement
971 WWUS74 KMRX 250056 NPWMRX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MORRISTOWN TN 756 PM EST SUN JAN 24 2010 ...WINDS DECREASING ACROSS HIGHER ELEVATIONS OF EAST TENNESSEE...SOUTHWEST NORTH CAROLINA AND SOUTHWEST VIRGINIA... .WINDS HAVE DECREASED ACROSS THE HIGHER ELEVATIONS AS PRESSURE GRADIENT RELAXES ACROSS EAST TENNESSEE...SOUTHWEST NORTH CAROLINA AND SOUTHWEST VIRGINIA...AS COLD FRONT APPROACHES...THEREFORE THE WIND ADVISORY HAS BEEN CANCELLED. NCZ060-061-TNZ017-018-040>047-071>074-086-087-101-102-VAZ008- 250200- /O.CAN.KMRX.WI.Y.0003.000000T0000Z-100125T0300Z/ CHEROKEE-CLAY-SULLIVAN-JOHNSON-NORTHWEST COCKE- COCKE SMOKY MOUNTAINS-NORTHWEST GREENE-SOUTHEAST GREENE- WASHINGTON TN-UNICOI-NORTHWEST CARTER-SOUTHEAST CARTER-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- NORTHWEST MONROE-SOUTHEAST MONROE-WEST POLK-EAST POLK-WASHINGTON- INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...KINGSPORT... MOUNTAIN CITY...NEWPORT...COSBY...GREENEVILLE...CEDAR CREEK... JOHNSON CITY...ERWIN...ELIZABETHTON...ROAN MOUNTAIN...MARYVILLE... CADES COVE...SEVIERVILLE...GATLINBURG...MADISONVILLE... COKER CREEK...BENTON...DUCKTOWN...ABINGDON 756 PM EST SUN JAN 24 2010 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS CANCELLED THE WIND ADVISORY. WINDS HAVE DECREASED ACROSS THE HIGHER ELEVATIONS AS PRESSURE GRADIENT RELAXES ACROSS EAST TENNESSEE...SOUTHWEST NORTH CAROLINA AND SOUTHWEST VIRGINIA. $$ TD
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this wind advisory went out at Jan 24, 12:48 PM EST, 2 hours 59 minutes earlier.
Area forecast discussion, Jan 24, 12:48 PM EST, 2 hours 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
1248 PM EST SUN JAN 24 2010
.AVIATION...WORST FLIGHT WEATHER CONDITIONS ASSOCIATED WITH PRE-
FRONTAL TROF NEARING CHA. THIS BOUNDARY SHOULD EASE INTO THE CHA
VCNTY AROUND 19-20Z WHICH WILL ALLOW FOR PERHAPS A RETURN TO MVFR
CONDITIONS AS VSBY AND CEILINGS IMPROVE BEHIND MAIN AREA OF DYNAMIC
LIFT. THIS PROGRESSION MAY TAKE UNTIL AROUND 23Z TO OCCUR AT TYS
WHILE TRI WILL BE VFR FOR 2 OR 3 HOURS PRIOR TO ONSET OF
DETERIORATING FLIGHT CONDITIONS WITH PRE-FRONTAL BAND OF LIGHT TO
MODERATE SHOWERS. KEEP WEATHER GENERALLY MVFR AHEAD OF AND VCNTY OF
SYSTEM COLD FRONT WITH CEILINGS FORMING AROUND TWO THOUSAND FEET
AND VCNTY -SHRA. WESTERLY FLOW DEVELOPS ON MONDAY WITH CEILINGS RISING
TO AROUND THREE THOUSAND FEET OR HIGHER DUE TO DOWNSLOPING FLOW
INTO THE GREAT VALLEY.
&&
.MRX WATCHES/WARNINGS/ADVISORIES...
NC...HIGH WIND WARNING UNTIL 4 PM EST THIS AFTERNOON FOR THE
FOLLOWING ZONES: CHEROKEE...CLAY.
TN...HIGH WIND WARNING UNTIL 4 PM EST THIS AFTERNOON FOR THE
FOLLOWING ZONES: BLOUNT SMOKY MOUNTAINS...COCKE SMOKY
MOUNTAINS...EAST POLK...JOHNSON...MCMINN...NW BLOUNT...
NORTH SEVIER...NORTHWEST CARTER...NORTHWEST COCKE...
NORTHWEST GREENE...NORTHWEST MONROE...SEVIER SMOKY
MOUNTAINS...SOUTHEAST CARTER...SOUTHEAST GREENE...SOUTHEAST
MONROE...SULLIVAN...UNICOI...WASHINGTON TN...WEST POLK.
WIND ADVISORY UNTIL 4 PM EST /3 PM CST/ THIS AFTERNOON FOR THE
FOLLOWING ZONES: ANDERSON...BLEDSOE...BRADLEY...CAMPBELL...
CLAIBORNE...GRAINGER...HAMBLEN...HAMILTON...HANCOCK...
HAWKINS...JEFFERSON...KNOX...LOUDON...MARION...MEIGS...
MORGAN...RHEA...ROANE...SCOTT TN...SEQUATCHIE...UNION.
VA...HIGH WIND WARNING UNTIL 4 PM EST THIS AFTERNOON FOR THE
FOLLOWING ZONES: WASHINGTON.
WIND ADVISORY UNTIL 4 PM EST THIS AFTERNOON FOR THE FOLLOWING
ZONES: LEE...RUSSELL...SCOTT...WISE.
&&Hazardous weather outlook, Jan 24, 5:00 AM EST, 10 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 500 AM EST SUN JAN 24 2010 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-251000- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- 500 AM EST (400 AM CST) SUN JAN 24 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST TENNESSEE...SOUTHWEST VIRGINIA AND EXTREME SOUTHWEST NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT A COLD FRONT WITH A STRONG WIND FIELD WILL MOVE ACROSS THE TENNESSEE RIVER VALLEY TODAY...BRINGING HIGH WINDS ACROSS THE MOUNTAINS AND THEIR ADJACENT FOOTHILLS DUE TO MOUNTAIN WAVES. IN ADDITION TO THE MOUNTAIN WAVES...A LINE OF SHOWERS AND SCATTERED THUNDERSTORMS MAY LOWER SOME OF THE STRONG WINDS ALOFT INTO THE VALLEY AREAS. PLEASE SEE THE LATEST MEMNPWMRX PRODUCT FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY FOR WIND DAMAGE REPORTS. DMG
The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 24, 8:38 AM EST | River Flood Warning | MRX | Cocke, Jefferson | 34 hr |
| Jan 24, 8:41 AM EST | River Flood Warning | MRX | Cocke, Jefferson | 56 hr |
| Jan 24, 1:10 PM EST | Flood Watch | MRX | Anderson, Bledsoe, Blount, Bradley, Campbell, Carter and 27 more | 8 hr |
| Jan 24, 1:19 PM EST | Areal Flood Advisory | MRX | Anderson, Bledsoe, Bradley, Campbell, Hamilton, Loudon and 10 more | 5 hr |
| Jan 24, 3:15 PM EST | Areal Flood Advisory | MRX | Blount, Claiborne, Grainger, Jefferson, Knox, Loudon and 2 more | 5 hr |
| Jan 24, 4:42 PM EST | Areal Flood Warning | MRX | Bradley, McMinn, Meigs, Monroe, Polk, Rhea | 9 hr |
| Jan 24, 5:15 PM EST | Areal Flood Warning | MRX | Anderson, Campbell, Claiborne, Grainger, Hancock, Knox and 5 more | 3 hr |
| Jan 24, 6:14 PM EST | Areal Flood Advisory | MRX | Bledsoe, Hamilton, Marion, Sequatchie | 2 hr |
Nearby
Wind Advisories in Tennessee, 2010Wind Advisories in North Carolina, 2010Wind Advisories in Virginia, 2010Every wind advisory in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.